Article

Oseltamivir-induced Neuropsychiatric Symptoms

Arshad Basha Shaik1, Mukhyaprana Prabhu1, Smita Shenoy1★, Sereen Rose Thomson1★ Corresponding author

  1. 1Departments of Pharmacology and General Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India.

CORRESPONDENCE

Smita Shenoy

Departments of Pharmacology and General Medicine, Kasturba Medical College, Manipal University, Manipal, Karnataka, India.

smita.shenoy@manipal.edu

Received: 11-09-2017; Revised: 02-12-2017; Accepted: 19-12-2017.

Volume 9, Issue 1 · pp. 43–5 · PUBLISHED 2018 · DOI: 10.4103/jpp.JPP_121_17

View on JPP original site ↗

ABSTRACT

Oseltamivir is a viral neuraminidase enzyme inhibitor commonly prescribed for prevention and management of influenza. Common adverse effects of oseltamivir are gastrointestinal side effects such as nausea, vomiting, diarrhea, and pain abdomen; others are headache, insomnia, cough, skin rashes, and sadness. In 2006, US Food and Drug Administration added a warning to the label of oseltamivir drawing attention to the risk of developing neuropsychiatric adverse events (NPAE). However, the incidence of NPAE with oseltamivir has been underreported in India. Hence, in our report, we present the occurrence of neuropsychiatric symptoms such as aggressive behavior, restlessness, hallucinations, paranoid ideas, and insomnia following administration of oseltamivir in a young adult female patient.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Shaik, A. B., Prabhu, M., Shenoy, S., & Thomson, S. R. (2018). Oseltamivir-induced Neuropsychiatric Symptoms. Journal of Pharmacology and Pharmacotherapeutics, 9(1), 43–5. https://doi.org/10.4103/jpp.JPP_121_17